meds and sensitivity to sun ?

Discussion in 'Fibromyalgia Main Forum' started by jacqui_k, Jun 15, 2003.

  1. jacqui_k

    jacqui_k New Member

    I am taking a mild anti-depressant and in the leaflet it lists sensitivity to sun as one of the side effecys.Living in Israel this can pose quite a problem. I want to go to the country club this week and I usually enjoy lying by the pool and sunning myself for a while. My question is "What would happen to me if I was exposed to the sun?"

    Thanking you in advance for your time,

    Take care,
    Jacqui .
  2. scottsworry

    scottsworry New Member

    With medications that may cause sun sensitivity, you may burn. Your skin will be more sensitive to the suns rays. This burn could be severe. If it is going to happen, it may not take long exposure to the sun for you to get a skin reaction.

    I hope this helps,

    Becky
  3. Mikie

    Mikie Moderator

    After taking a drug which made me more photosensitive just from walking from my car in the parking lot to a store during a hot summer day. Be careful and don't plan to stay out in the sun very long until you know how much your med will affect your sensitivity to the sun. Wear your sunscreen.

    Love, Mikie
  4. KayL

    KayL New Member

    I was in FL at the beach from 5/31 to 6/7, and on the 3rd day there I broke out in an itchy, red rash all over my body. I'm taking meds for asthma, paxil, and my pain meds, so I now believe it was a reaction of the meds with the sun. It took over a week for the rash and swelling I had to completely go away. It's probably not a good idea to lie out in the sun for extended periods of time if you're on several meds.

    Karen
  5. jacqui_k

    jacqui_k New Member

    Thank you all for taking the time to reply :)

    All the best,
    Jacqui
  6. donna13210

    donna13210 Member

    I'm on a number of different meds, one of which is an antidepressant.

    If exposed to the sun, not only does my skin itch terribly, but I break out in this horrible red rash with hundreds of tiny pimples. It is so gross to look at and takes days to clear up. One time I applied sunscreen and missed a four inch square area on my neck. Well, you should have seen that area of my neck hours later! Pretty nasty.

    You could try exposing say maybe just your arm or something to see what your reaction will be, if any. Other than that, I would stock up on sunscreen!

    Take care
  7. Lanie

    Lanie New Member

    I had sunstroke and passed out on the way home. Thank God I wasn't driving!
    Be careful!
    Lanie
  8. pam_d

    pam_d New Member

    Just be extra careful, because after FM, I had a major sunburn (and I am darker-skinned & had never had a sunburn before)---and I wasn't on ANY meds. I have definitely noticed that since FM, I burn easily, and others here on this board have commented before on that. So just be careful, that's all----I ended up with severe swelling, oozing skin, etc. & had to go to the emergency room, and boy, did I feel foolish! At least in the US, we are hammered by messages to avoid sun & use sunscreen regularly, & I felt like some idiot, but I had never encountered a problem before.....anyway, I just wanted to say that as quirky as FM seems to be, you could possibly have sun sensitivity with or without meds. Hope everything is OK, just be careful---lounging by a pool sounds heavenly right now!

    Hugs,
    Pam
  9. ChiaPet

    ChiaPet New Member

    Ive been there.One of the antidepressants I was on,Busbar, did this.Everytime I went into town,espeacialy during the summer,I would feel sick as a dog.Wearing a hat can help.Ive never had problems with rashes or burning tho'I was just weak and nauseuos.
    [This Message was Edited on 06/16/2003]
    [This Message was Edited on 06/16/2003]
  10. zestytx

    zestytx New Member

    Last summer while I was on Paxil I went to the beach and spent my entire vacation and the week after broken out in a terribly itchy rash on all the skin that was exposed to the sun. Talk about MISERABLE.

    This summer I am not taking paxil and am having NO skin reactions in the sun.